MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CMF CUSTOMIZED IMPLANT KIT LARGE; MATERIAL, POLYTETRAFLUOROETHYLENE VITREOUS CARBON, FOR MAXILLOFACIAL RECONSTRUCT

STRYKER ORTHOPAEDICS-MAHWAH CMF CUSTOMIZED IMPLANT KIT LARGE; MATERIAL, POLYTETRAFLUOROETHYLENE VITREOUS CARBON, FOR MAXILLOFACIAL RECONSTRUCT
Model Number 5444-0-300
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Injury (2348)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that post-op a patient presented with a csf leak and a revision surgery was performed.During the revision, it was noticed that the pmma customized implant had cracked.The implant was removed, re-positioned and re-implanted.The doctor was happy with the fit.There are no post-op scans from either procedure to reference.Update 16/december/2019: as reported in the communication log: the sales rep spoke to dr.And she believes the crack was due to trauma.The surgery was to repair a csf leak and while making the exposure, they noticed the crack.She suspects the two, crack and csf leak, were related.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving cmf customized implant kit large was reported.The event was confirmed by photograph provided.Method & results: device evaluation and results: the reported device was not returned as it remains implanted however a photograph was provided for review.The photographs shows an implanted device and confirms the reported crack.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the patient experienced a csf leak and during repair surgery a crack on the reported implant was noted.The implant was removed, re-positioned and re-implanted.The doctor was happy with the fit.It was further reported that the doctor believes the crack was due to trauma.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported that post-op a patient presented with a csf leak and a revision surgery was performed.During the revision, it was noticed that the pmma customized implant had cracked.The implant was removed, re-positioned and re-implanted.The doctor was happy with the fit.There are no post-op scans from either procedure to reference.Update 16/december/2019 wg: as reported in the communication log: the sales rep spoke to dr.And she believes the crack was due to trauma.The surgery was to repair a csf leak and while making the exposure, they noticed the crack.She suspects the two, crack and csf leak, were related.

Brand Name
CMF CUSTOMIZED IMPLANT KIT LARGE
Common Device Name
MATERIAL, POLYTETRAFLUOROETHYLENE VITREOUS CARBON, FOR MAXILLOFACIAL RECONSTRUCT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9560312
Report Number0002249697-2020-00043
Device Sequence Number14076083
Product Code KKY
UDI-Device Identifier07613252133575
UDI-Public07613252133575
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K103010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number5444-0-300
Device Catalogue Number5444-0-300
Device Lot Number1903041019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;